Alert archive / Pennsylvania / Special Weather Statements in 2019
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 28, 2019, 2:28 PM EDT for Carbon County, Pennsylvania. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2019, 2:28 PM EDT (18:28 UTC)
- Expired
- Jun 28, 2019, 3:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Philadelphia/Mount Holly
County Carbon County, PA
The radar
The Binghamton radar (KBGM), 135 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.5 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1992 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
668
WWUS81 KPHI 281828
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
228 PM EDT Fri Jun 28 2019
PAZ054-281900-
Carbon-
228 PM EDT Fri Jun 28 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CARBON COUNTY...
At 227 PM EDT, a strong thunderstorm was located near Weatherly, or 9
miles east of Hazleton, moving east at 10 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Jim Thorpe, Weatherly, Christmans and Albrightsville.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4105 7558 4085 7568 4095 7589 4098 7582
4098 7580 4101 7573 4103 7574 4103 7575
4104 7576
TIME...MOT...LOC 1827Z 282DEG 8KT 4099 7579
$$
CMSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 28, 1:23 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 28, 1:23 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 123 PM EDT Fri Jun 28 2019 .SYNOPSIS... A warm front will lift across our area today. Low pressure tracking to our north Saturday will pull a strong cold front across our area later Saturday before settling to our south Sunday. High pressure builds in for Monday, then a weak cold front moves through late Tuesday before stalling just to our south Wednesday into Thursday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Forecast mainly on track. Mostly sunny, very warm, and humid. Afternoon sea breezes beginning to develop. The region remains under the influence of high pressure centered over the southern Appalachians. Highs are generally in the lower 90s for the vast majority of the region, and in the 80s in the southern Poconos and along the coasts. With surface dewpoints in the mid and upper 60s, the heat index will be in the mid to upper 90s for the urban corridor from Trenton to Philadelphia and across Delmarva. These heat index values are shy of Heat Advisory criteria. The combination of the heat and humidity continues to result in increasing instability across the region. Surface-based CAPE values will rise to 2500-300 J/kg, the Lifted Index will be around -5C, and PWATs will increase to around 2 inches. With relatively light winds well up to 250 mb, any storm that develops may not have much movement. This would result in the potential for pockets of heavy rain with locally high QPF amounts. Models continue to indicate thunderstorm develop this afternoon, but there is little agreement in terms of placement as to where the storms will occur. Think best chances will be along I-95 corridor from Trenton to Wilmington, and areas in southern New Jersey east of that line, including the Philadelphia metro area. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/... Scattered showers and thunderstorms continue this evening across portions of southeast Pennsylvania and into southern New Jersey. There is a smaller threat across the southern Poconos. With light flow across the region well into the upper levels of the atmosphere, thunderstorms that develop will not have much movement. 06Z NAM indicating highly localized amounts of up to 2 inches across Burlington county, but the threat lies from Philadelphia south and east. 12Z NAM backed off on the placement of the QPF max, but there still is the chance for convection. 12Z 6-hour QPF ensemble max continues to show 2-4 inches in a similar area. Will bump up PoPs to chance across southeast Pennsylvania and into southern New Jersey with the threat for heavy rain in the evening. Will see how 12Z models handle this potential. Conditions dry out this evening with loss of diurnal heating. There is a slight chance of showers and thunderstorms toward daybreak in areas to the north of Interstate 78 as remnant convection from the Great Lakes passes across New York State and into New England. Conditions are forecast to remain muggy for tonight with lows mostly in the upper 60s and the lower 70s. The wind should be light and variable. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Summary...Hot and more humid Saturday with potentially strong to severe thunderstorms, then some cooling and lower dew points Sunday and Monday. The heat and humidity builds again Tuesday and beyond. Some showers and thunderstorms possible Tuesday through Thursday. Synoptic Overview...A strong ridge is across the southern states and Plains Saturday. At the same time, a closed low centered near Hudson Bay is forecast to shift southeastward and across the Northeast during the weekend. Prior to the troughs arrival in the Northeast, a hot airmass will continue across the area with dew points on the rise Saturday. The trough pulls a strong cold front across the area later Saturday. High pressure to our south results in the heat and humidity increasing once again Tuesday through Thursday. For Saturday and Sunday...As an upper-level trough overspreads the Northeast, surface low pressure tracks to our north Saturday with an associated cold front crossing our region by later in the day. This front is forecast to be clearing our southern areas early Sunday morning. On Saturday, afternoon temperatures into the 90's for many places combined with dew points near 70F will result in peak heat indices approaching 100 degrees especially in the I-95 urban corridor and also southern New Jersey and Delmarva. The urban corridor from Trenton to Philadelphia to Wilmington has lower heat index criteria (98F) through June for a heat advisory and it looks to be very close. We will continue to include a mention in the Hazardous Weather Outlook for this area. Ahead of the front, the surface winds should turn more southwest to west-southwest and this will result in very warm air at the beaches. Some showers and thunderstorms are expected to accompany the cold front Saturday especially in the afternoon and early evening. Strong northwest flow aloft will result in at least moderate deep-layer shear. In addition, steep low-level lapse rates will be in place given a hot and well mixed boundary layer. A veering low-level flow should be present along with plenty of instability. This will set the stage for the potential for damaging wind gusts with the stronger storms, especially if convection organizes into a line. The SPC has added a slight risk for severe thunderstorms covering about the northern half of our area, with a marginal risk farther south. A mentioned will be added to the Hazardous Weather Outlook. The convection should exit the area Saturday evening as the cold front settles southward and some drier air begins to arrive from the northwest. As for Sunday, the cold front is forecast to be to our south. Most of the model guidance not showing as much convective potential despite a strong upper-level trough axis swinging through with a robust short wave glancing our area during peak heating. It appears that more drying works in and this may put a lid on convective development. Despite this, we maintained some slight chance to low chance PoPs. It will be cooler and less humid Sunday along with a gusty northwesterly breeze. For Monday and Tuesday...A strong trough is forecast to be moving away from the Northeast on Monday with weak high pressure building in. Temperatures should be seasonably warm Monday as the trough and associated cold pool pulls away. High pressure to our south Tuesday should result in a more south to southwest flow, allowing warmer air to once again overspread the area. As a result, some areas will make a run at 90 degrees Tuesday afternoon. A trough sliding across New England should send a weak cold front across our area Tuesday night with the potential for some convection. For Wednesday and Thursday...The flow turns more zonal as the ridge to the south and west shifts southward some. Some mid level shortwaves embedded within the flow aloft along may trigger some convection. May need to watch for a convective complex or two to roll eastward along the northern edge of the ridge and near a lingering surface front. There does not look to be much of an airmass change, therefore hot and humid conditions are anticipated. && .AVIATION /17Z FRIDAY THROUGH TUESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. This afternoon...VFR. Scattered SHRA/TSRA starting at 21Z. Probability is low for storms to develop over a given terminal, but if a storm does develop, it could result in IFR conditions in +RA. Mainly LGT/VRB winds, though afternoon sea breezes will turn winds to the south 5-10 kt, mainly at KACY, KMIV, KILG, KPHL. Tonight...Any lingering SHRA/TSRA with localized sub-VFR conditions taper off by 03Z. Mainly VFR, though patchy fog possible towards daybreak Saturday. Variable wind 6 knots or less. Outlook... Saturday and Sunday...Some showers and thunderstorms especially Saturday afternoon and evening will result in locally brief MVFR/IFR conditions. Otherwise, VFR. Southwest winds Saturday around 10 knots becoming west to west-northwest, then northwest around 15 knots with gusts up to 25 knots Sunday. Monday...VFR. Northerly winds around 5 knots, becoming southeast in the afternoon. Tuesday...Mainly VFR. A shower or thunderstorm possible. Southwest winds 5-10 knots, becoming west-northwest. && .MARINE... A variable wind less than 10 knots this morning should settle into the south around 10 knots during the afternoon (southeast on Delaware Bay). A south to southwest wind around 10 knots is expected for tonight. Waves on our ocean waters and on Delaware Bay will be 2 feet or less. Outlook... Saturday...The conditions are anticipated to be below Small Craft Advisory criteria. South to southwest winds increase some, then become west-northwest at night. Some showers and thunderstorms in the afternoon and evening, and some storms may produce locally strong wind gusts. Sunday and Monday...The conditions should remain below Small Craft Advisory criteria. However, northwesterly wind gusts may approach 25 knots mainly nearshore Sunday afternoon. Tuesday...The conditions are anticipated to be below Small Craft Advisory criteria. Rip Currents... The wind direction is forecast to be variable this morning, becoming onshore around 10 MPH for this afternoon. Breaking waves should be 2 feet or less. As a result, there is a low risk for the development of dangerous rip currents for today. For Saturday, a low risk for the development of dangerous rip currents is anticipated with southwesterly winds 10-15 mph and waves (6-9 second period) in the surf zone near 2 feet. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Gorse Near Term...Iovino/MPS Short Term...Iovino/MPS Long Term...Gorse Aviation...Gorse/Iovino/MPS Marine...Gorse/Iovino/MPS
Hazardous weather outlook, Jun 28, 3:39 AM EDT, 10 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 339 AM EDT Fri Jun 28 2019 DEZ001-NJZ015>019-PAZ070-071-102-104-106-290745- New Castle-Mercer-Salem-Gloucester-Camden-Northwestern Burlington- Delaware-Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks- 339 AM EDT Fri Jun 28 2019 This Hazardous Weather Outlook is for northern Delaware, central New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Today and tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat indices Saturday afternoon will approach 100 degrees. Some thunderstorms Saturday afternoon and evening may produce locally strong to damaging winds. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-020>023-027- PAZ054-055-060>062-101-103-105-290745- Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex- Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-Ocean- Cumberland-Atlantic-Cape May-Southeastern Burlington-Carbon-Monroe- Berks-Lehigh-Northampton-Western Chester-Western Montgomery- Upper Bucks- 339 AM EDT Fri Jun 28 2019 This Hazardous Weather Outlook is for central Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Some thunderstorms Saturday afternoon and evening may produce locally strong to damaging winds. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-290745- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 339 AM EDT Fri Jun 28 2019 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Today and tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Some thunderstorms Saturday afternoon and evening may produce locally strong to damaging winds. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-290745- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 339 AM EDT Fri Jun 28 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Some thunderstorms Saturday afternoon and evening may produce locally strong wind gusts of 34 knots or greater. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Jun 28, 2:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
228 PM EDT Fri Jun 28 2019
PAZ054-281900-
Carbon-
228 PM EDT Fri Jun 28 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CARBON COUNTY...
At 227 PM EDT, a strong thunderstorm was located near Weatherly, or 9
miles east of Hazleton, moving east at 10 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Jim Thorpe, Weatherly, Christmans and Albrightsville.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4105 7558 4085 7568 4095 7589 4098 7582
4098 7580 4101 7573 4103 7574 4103 7575
4104 7576
TIME...MOT...LOC 1827Z 282DEG 8KT 4099 7579
CMSThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 5:27 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Warren | 48 min |
| Jun 28, 7:17 PM EDT | Severe Thunderstorm Warning | PHI | Camden, Gloucester | 43 min |
| Jun 28, 7:35 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden | 40 min |
| Jun 28, 7:55 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden | 2 hr |
| Jun 28, 2:59 PM EDT | Special Weather Statement | PHI | Carbon | 31 min |
| Jun 28, 3:14 PM EDT | Special Weather Statement | PHI | Carbon | 31 min |
| Jun 28, 3:27 PM EDT | Special Weather Statement | PHI | Carbon | 33 min |
| Jun 28, 3:55 PM EDT | Areal Flood Advisory | PHI | Carbon | 2 hr |
| Jun 28, 4:02 PM EDT | Special Weather Statement | PHI | Carbon | 28 min |
| Jun 28, 4:26 PM EDT | Special Weather Statement | PHI | Lehigh, Northampton | 34 min |
| Jun 28, 4:31 PM EDT | Special Weather Statement | PHI | Chester | 29 min |
| Jun 28, 4:55 PM EDT | Special Weather Statement | PHI | Lehigh | 35 min |
| Jun 28, 5:01 PM EDT | Severe Thunderstorm Warning | PHI | Lehigh, Northampton | 44 min |
| Jun 28, 5:06 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Montgomery | 39 min |
| Jun 28, 5:23 PM EDT | Areal Flood Advisory | PHI | Lehigh, Northampton | 76 min |
| Jun 28, 5:35 PM EDT | Flash Flood Warning | PHI | Lehigh, Northampton | 2 hr |
| Jun 28, 5:42 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester, Montgomery | 48 min |
| Jun 28, 5:45 PM EDT | Flash Flood Warning | PHI | Berks | 2 hr |
| Jun 28, 6:13 PM EDT | Special Weather Statement | PHI | Bucks | 32 min |
| Jun 28, 6:32 PM EDT | Special Weather Statement | PHI | Berks | 28 min |
| Jun 28, 6:48 PM EDT | Special Weather Statement | PHI | Montgomery | 27 min |
| Jun 28, 6:50 PM EDT | Severe Thunderstorm Warning | PHI | Delaware, Montgomery, Philadelphia | 40 min |
| Jun 28, 3:04 PM EDT | Special Weather Statement | PHI | Sussex | 26 min |
| Jun 28, 3:51 PM EDT | Special Weather Statement | PHI | Sussex | 24 min |
| Jun 28, 4:39 PM EDT | Special Weather Statement | PHI | Kent | 36 min |
| Jun 28, 5:37 PM EDT | Special Weather Statement | PHI | New Castle | 23 min |
| Jun 28, 6:00 PM EDT | Severe Thunderstorm Warning | PHI | New Castle | 33 min |
| Jun 28, 6:15 PM EDT | Flash Flood Warning | PHI | New Castle | 106 min |
| Jun 28, 5:34 PM EDT | Special Weather Statement | PHI | Cecil | 56 min |
Nearby
Special Weather Statements in Pennsylvania, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.